Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 25, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this river flood warning at Jun 1, 2021, 2:14 PM CDT for Live Oak County, Texas. It took effect at Jun 3, 2021, 6:20 AM CDT. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2021, 2:14 PM CDT (19:14 UTC)
- In effect from
- Jun 3, 2021, 6:20 AM CDT
- Expired
- Jun 3, 2021, 8:50 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 114 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Atascosa River at Whitsett (WTTT2). The gauge peaked at 18.35 ft at Jun 4, 2021, 8:00 AM CDT.
- Action stage
- 20 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08208000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
134
WGUS44 KCRP 011914
FLWCRP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Corpus Christi TX
214 PM CDT Tue Jun 1 2021
...The National Weather Service in Corpus Christi TX has issued
a Flood Warning for the following river in Texas...
Atascosa River at Whitsett affecting Live Oak County.
For the Atascosa River...including Whitsett...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/crp.
&&
TXC297-020215-
/O.NEW.KCRP.FL.W.0025.210603T1120Z-000000T0000Z/
/WTTT2.1.ER.210603T1120Z.210603T1800Z.210603T2136Z.NO/
214 PM CDT Tue Jun 1 2021
The National Weather Service in Corpus Christi has issued a
* Flood Warning for
the Atascosa River At Whitsett.
* From Thursday morning until further notice.
* At 1:15 PM CDT Tuesday, the stage was 4.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise rapidly to near 20.3 feet early
Thursday afternoon. It will then fall below flood stage late
Thursday afternoon.
* Impact...At 20.0 feet, minor lowland flooding reaches the lowest
areas of crop and pasture land.
&&
Below are the latest river stages and stage forecasts:
Fld Observed Forecasts (1 pm)
Location Stg Stg Day/Time Wed Thu Fri Sat Sun
Atascosa River
Whitsett 20.0 4.9 Tue 1 pm 16.0 20.3 13.0 6.1 4.0
&&
LAT...LON 2861 9834 2869 9824 2861 9818 2849 9814
2849 9824 2856 9826
$$5 follow-up statements
850
WGUS84 KCRP 020141
FLSCRP
Flood Statement
National Weather Service Corpus Christi TX
841 PM CDT Tue Jun 1 2021
...The Flood Warning continues for the following river in Texas...
Atascosa River at Whitsett affecting Live Oak County.
For the Atascosa River...including Whitsett...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/crp.
&&
TXC297-021615-
/O.CON.KCRP.FL.W.0025.210603T1120Z-000000T0000Z/
/WTTT2.1.ER.210603T1200Z.210603T1800Z.210603T2136Z.NO/
841 PM CDT Tue Jun 1 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Atascosa River At Whitsett.
* From Thursday morning until further notice.
* At 8:15 PM CDT Tuesday, the stage was 5.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise rapidly to near 20.3 feet early
Thursday afternoon. It will then fall below flood stage late
Thursday afternoon.
* Impact...At 20.0 feet, minor lowland flooding reaches the lowest
areas of crop and pasture land.
&&
Below are the latest river stages and stage forecasts:
Fld Observed Forecasts (7 pm)
Location Stg Stg Day/Time Wed Thu Fri Sat Sun
Atascosa River
Whitsett 20.0 5.4 Tue 8 pm 18.0 19.8 11.1 5.4 3.7
&&
LAT...LON 2861 9834 2869 9824 2861 9818 2849 9814
2849 9824 2856 9826
$$849
WGUS84 KCRP 021448
FLSCRP
Flood Statement
National Weather Service Corpus Christi TX
Issued by National Weather Service Austin/San Antonio TX
948 AM CDT Wed Jun 2 2021
...The Flood Warning continues for the following rivers in Texas...
Atascosa River At Whitsett affecting Live Oak County.
For the Atascosa River...including Whitsett...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 100 AM CDT.
&&
TXC297-030600-
/O.CON.KCRP.FL.W.0025.210603T1120Z-000000T0000Z/
/WTTT2.1.ER.210603T1200Z.210603T1800Z.210603T2136Z.NO/
948 AM CDT Wed Jun 2 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Atascosa River At Whitsett.
* From Thursday morning until further notice.
* At 8:15 PM CDT Tuesday the stage was 5.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 20.3 feet early tomorrow afternoon.
It will then fall below flood stage tomorrow afternoon.
* Impact...At 20.0 feet, Minor lowland flooding reaches the lowest
areas of crop and pastureland
* Flood History...This crest compares to a previous crest of 20.6
feet on 05/29/2014.
&&
LAT...LON 2861 9834 2869 9824 2861 9818 2849 9814
2849 9824 2856 9826
$$727
WGUS84 KCRP 021902
FLSCRP
Flood Statement
National Weather Service Corpus Christi TX
202 PM CDT Wed Jun 2 2021
...The Flood Warning continues for the following rivers in Texas...
Atascosa River At Whitsett affecting Live Oak County.
For the Atascosa River...including Whitsett...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/crp.
The next statement will be issued tonight at 900 PM CDT.
&&
TXC297-031015-
/O.CON.KCRP.FL.W.0025.210603T1120Z-000000T0000Z/
/WTTT2.1.ER.210605T0234Z.210605T0600Z.210605T1300Z.NO/
202 PM CDT Wed Jun 2 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Atascosa River At Whitsett.
* From Thursday morning until further notice.
* At 1:15 PM CDT Wednesday the stage was 9.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise to 16.0 feet tomorrow morning. It
will then fall to 15.6 feet and begin rising again tomorrow
evening. It will rise above flood stage late Friday evening and
continue to rise to 20.4 feet early Saturday morning. It will then
fall below flood stage Saturday morning.
* Impact...At 20.0 feet, Minor lowland flooding reaches the lowest
areas of crop and pastureland.
&&
Below are the latest river stages and stage forecasts:
Fld Observed Forecasts (1 pm)
Location Stg Stg Day/Time Thu Fri Sat Sun Mon
Atascosa River
Whitsett 20.0 9.8 Wed 1 pm 15.9 18.8 19.5 12.2 6.7
&&
LAT...LON 2861 9834 2869 9824 2861 9818 2849 9814
2849 9824 2856 9826
$$492
WGUS84 KCRP 030109
FLSCRP
Flood Statement
National Weather Service Corpus Christi TX
809 PM CDT Wed Jun 2 2021
...The Flood Warning continues for the following rivers in Texas...
Atascosa River At Whitsett affecting Live Oak County.
For the Atascosa River...including Whitsett...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/crp.
&&
TXC297-031615-
/O.EXT.KCRP.FL.W.0025.210604T1800Z-210606T0248Z/
/WTTT2.1.ER.210604T1800Z.210605T0600Z.210605T1048Z.NO/
809 PM CDT Wed Jun 2 2021
...The Flood Warning is now in effect until late Saturday evening...
The Flood Warning continues for
the Atascosa River At Whitsett.
* From Friday afternoon to late Saturday evening.
* At 7:15 PM CDT Wednesday the stage was 12.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise to 17.1 feet early tomorrow
afternoon. It will then fall to 16.6 feet and begin rising again
early Friday morning. It will rise above flood stage early Friday
afternoon and continue to rise to 20.4 feet early Saturday
morning. It will then fall below flood stage early Saturday
morning.
* Impact...At 20.0 feet, Minor lowland flooding reaches the lowest
areas of crop and pastureland.
&&
Below are the latest river stages and stage forecasts:
Fld Observed Forecasts (7 pm)
Location Stg Stg Day/Time Thu Fri Sat Sun Mon
Atascosa River
Whitsett 20.0 12.2 Wed 7 pm 16.7 20.3 17.1 11.4 5.7
&&
LAT...LON 2861 9834 2869 9824 2861 9818 2849 9814
2849 9824 2856 9826
$$
TC533
WGUS84 KCRP 031350
FLSCRP
Flood Statement
National Weather Service Corpus Christi TX
850 AM CDT Thu Jun 3 2021
...The Flood Warning is cancelled for the following rivers in
Texas...
Atascosa River At Whitsett affecting Live Oak County.
TXC297-031500-
/O.CAN.KCRP.FL.W.0025.210604T1800Z-210603T1350Z/
/WTTT2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
850 AM CDT Thu Jun 3 2021
...The Flood Warning for the Atascosa River At Whitsett has been
cancelled...
The Flood Warning is cancelled for
the Atascosa River At Whitsett.
* At 8:15 AM CDT Thursday the stage was 15.8 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to a crest of 17.2 feet
this evening. The river is expected to remain below caution stage.
This will be the last forecast for this event.
&&
Below are the latest river stages and stage forecasts:
Fld Observed Forecasts (7 am)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Atascosa River
Whitsett 20.0 15.8 Thu 8 am 17.0 11.1 6.6 4.0 2.9
&&
LAT...LON 2861 9834 2869 9824 2861 9818 2849 9814
2849 9824 2856 9826
$$
TEWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Jun 1, 1:41 PM CDT, 33 minutes earlier.
Area forecast discussion, Jun 1, 1:41 PM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 141 PM CDT Tue Jun 1 2021 .AVIATION... Predominate VFR ceilings expected this afternoon, with brief isolated/scattered MVFR conditions near showers/thunderstorms. Anticipate that additional scattered showers and thunderstorms may occur tonight, mainly over COT/LRD and VCT. Predominate MVFR ceilings expected after 06z Wednesday. && .PREV DISCUSSION... /Issued 1028 AM CDT Tue Jun 1 2021/ DISCUSSION... Issued an SCA for 15-17z for the SRN Bays/Nearshore Waters to account for winds associated with an apparent wake low, per analyses of MSAS, radar, and LAPS soundings. PREV DISCUSSION... /Issued 651 AM CDT Tue Jun 1 2021/ AVIATION... Showers and thunderstorms will continue to affect the eastern sites for the next hour or two with gusty winds. They should mainly dry out from mid-morning through the afternoon. LRD site could see convection off and on through the day. Another round of thunderstorms is possible again tonight, but confidence in timing is not enough to include in TAFs yet. After morning gusty winds, expect light to moderate winds the remainder of the period. PREV DISCUSSION... /Issued 336 AM CDT Tue Jun 1 2021/ SHORT TERM (Today through Wednesday)... Convection moving through the area this morning is associated with a vigorous mid-level shortwave moving across the area. Guidance has been consistent in pushing this squall line across the area tonight, but not on the placement of it. Overall, a general east to southeastward motion is expected. Latest HRRR runs not bringing much of this to the coast, but pushing the main piece south into BRO forecast area. Current radar trends support this with a notable push south in the southern end of the line. A reinforcement of the mid-level shortwave noted in the NAM lines up nicely with this movement. Strong winds and marginally severe hail will remain possible as this moves through the unstable environment. Notable at time of this writing, ML CAPE has decreased ahead of this line to below 1500 J/KG. Still sufficient to maintain strong storms, especially an already organized system, but the decrease is worth nothing. Once this convection moves through...largely out of the area by 9am, think there will be a break in convection for much of the area. Though another weaker shortwave is progged to move south of the area and keep convection going there...could see continued convection across the southern border of our forecast area. Another round of convection is possible tonight with again storms moving out of Mexico or southwest Texas. This convection will be ahead of another stronger and deeper shortwave progged to move through tomorrow. Thus rain chances 40-50% continue through the day Wednesday. Below normal daytime highs are expected today and tomorrow with near normal lows. LONG TERM (Wednesday Night through Monday)... Not much of a change from the previous long-term package. Scattered to numerous convection is expected to continue through most of the extended period in response to several disturbances rippling in the flow aloft as a trough centered near the Great Lakes region lifts to the northeast and a closed low develops behind over Texas. The combination of a weak to moderately unstable atmosphere, a weak cap and plentiful deep moisture available will allow for thunderstorms to develop daily through early next week, with some of these storms possibly becoming strong at times. Given the already saturated soils from all the rain received over the past few weeks, localized flooding will certainly remain a possibility, particularly with slow moving cells or convective lines. Current forecast calls for rainfall totals to be anywhere between 2-5 inches across much of South Texas through the entire forecast period (including short- term), with locally higher amounts possible. Interests along low- lying/flood prone areas should stay tuned to the forecast for the latest updates over the coming days. Rain chances may diminish slightly Monday to Tuesday next week. Even though humid conditions have been leading to sweltering days across the region lately, below to near normal temperatures will continue into the extended with highs in the 80s to 90s, and lows generally in the 70s. Winds will remain light to moderate through the period, under partly to mostly cloudy skies. MARINE... Generally weak to moderate onshore flow will persist today and Tuesday. Showers and thunderstorms will be possible both days. A weak onshore flow will is expected Wednesday night through Friday. Scattered to numerous showers and thunderstorms will be possible Wednesday night through through Saturday. Onshore flow will increase to weak to moderate levels on Saturday.y. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 74 85 72 84 72 / 30 40 40 60 50 Victoria 72 85 71 83 70 / 30 50 40 70 40 Laredo 74 90 72 88 71 / 60 60 60 70 50 Alice 72 88 71 86 70 / 40 50 50 70 50 Rockport 76 84 74 84 73 / 30 40 40 60 50 Cotulla 73 89 71 87 70 / 70 60 60 70 50 Kingsville 74 87 72 85 71 / 30 50 50 60 50 Navy Corpus 77 84 75 83 75 / 30 30 40 60 50 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && WC/87...AVIATION
Hazardous weather outlook, Jun 1, 5:26 AM CDT, 8 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 526 AM CDT Tue Jun 1 2021 TXZ229>234-239>247-342>347-442-443-447-021030- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 526 AM CDT Tue Jun 1 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Showers and thunderstorms are expected today and possibly again tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated to scattered thunderstorms are possible Wednesday with the activity expected to become numerous Thursday through Saturday. Thunderstorms may linger through Tuesday next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Spotters are encouraged to relay reports of severe weather and flooding to the NWS while following local, state, and CDC guidelines. Use hashtags #ccspotter and #txwx GMZ230-235-250-255-270-275-021030- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 526 AM CDT Tue Jun 1 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Showers and thunderstorms are expected today and are possible again tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered to numerous thunderstorms will be possible across the Coastal Waters Wednesday through through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:30 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 45 min |
| Jun 1, 2:05 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 40 min |
| Jun 1, 2:33 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen, Webb | 57 min |
| Jun 1, 2:52 AM CDT | Areal Flood Advisory | CRP | La Salle | 113 min |
| Jun 1, 3:09 AM CDT | Severe Thunderstorm Warning | CRP | Duval, La Salle, McMullen, Webb | 66 min |
| Jun 1, 4:14 AM CDT | Special Weather Statement | CRP | Duval | 46 min |
| Jun 1, 4:52 AM CDT | Special Weather Statement | CRP | Duval | 38 min |
| Jun 1, 5:29 AM CDT | Special Weather Statement | CRP | Jim Wells | 61 min |
| Jun 1, 5:38 AM CDT | Special Weather Statement | CRP | Nueces, San Patricio | 52 min |
| Jun 1, 5:41 AM CDT | Areal Flood Advisory | CRP | Live Oak, McMullen | 109 min |
| Jun 1, 5:47 AM CDT | Special Weather Statement | CRP | Kleberg | 43 min |
| Jun 1, 6:02 AM CDT | Special Marine Warning | CRP | 88 min | |
| Jun 1, 6:21 AM CDT | Special Weather Statement | CRP | Nueces, Refugio, San Patricio | 39 min |
| Jun 1, 6:25 AM CDT | Special Weather Statement | CRP | Kleberg | 50 min |
| Jun 1, 7:03 AM CDT | Special Weather Statement | CRP | Nueces | 27 min |
| Jun 1, 7:11 AM CDT | Areal Flood Advisory | CRP | Duval | 2 hr |
| Jun 1, 7:27 AM CDT | Special Marine Warning | CRP | 63 min | |
| Jun 1, 7:39 AM CDT | Special Weather Statement | CRP | Aransas | 36 min |
| Jun 1, 9:06 AM CDT | River Flood Warning | CRP | Victoria | 7 days |
| Jun 1, 10:09 AM CDT | Small Craft Advisory | CRP | 111 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.